MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON MEDICAL SYSTEMS CANNULA INTERLINK LEVER LOCK; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 303370
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8323958.Medical device expiration date: 2021-11-30.Device manufacture date: 2019-01-08.Medical device lot #: 9052740.Medical device expiration date: 2022-02-28.Device manufacture date: 2019-03-28.Medical device lot #: 9170530.Medical device expiration date: 2022-06-30.Device manufacture date: 2019-09-04.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that cannula interlink lever lock had foreign matter on 5 occasions.The following information was provided by the initial reporter: this is a report about foreign matter in a package.According to the customer's report, a black fm was found in a package during inspection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 6/18/2021.H.6.Investigation: eleven photos and five lever lock assemblies (material 303370) were received in sealed blisterpaks.The samples were visually evaluated.-two samples were from batch 8323958.One package had a loose strand of foreign matter larger than level 3 in size that appeared to be hair.One sample had a small blue particle larger than level 3 in size loose in the package.The small blue particle was not able to be defined based on visual inspection and will be forwarded for fourier transform infrared spectroscopy (ftir) analysis.One sample was received from batch 9170530.There appeared to be a small particle larger than level 3 in size stuck in the sealing area.This particle was not able to be defined based on visual inspection and will be forwarded for fourier transform infrared spectroscopy analysis(ftir).-two samples were received from batch 9052740.One sample from had several loose dust particulates larger than level 3 in size present in the package.One sample had a black strand of foreign matter larger than level 3 in size embedded in the lever lock body.The embedded foreign matter appeared to be burnt plastic.Fourier transform infrared spectroscopy (ftir) analysis was completed on the material observed in the sealed blister packs.A small portion of each of these materials was removed from the samples and prepared for fourier transform infrared spectroscopy (ftir) spectral analysis.The spectral analysis shows that the blue material observed in the sealed blister from lot 8323958 is most likely a type of poly acrylate and the dark material observed in the sealed blister from lot 9170530 is most likely a type of polyurethane.Potential root cause for the embedded foreign matter defect is associated with the molding process.The embedded foreign matter is most likely degraded plastic.This occurs when the resin is exposed to prolonged high temperatures inside the molding machine, such as during start up.Potential root cause for the loose foreign matter defect is associated with the material handling process.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
CANNULA INTERLINK LEVER LOCK
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key12027428
Report Number1213809-2021-00435
Device Sequence Number4543202
Product Code FPA
UDI-Device Identifier00382903033706
UDI-Public00382903033706
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K940697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303370
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2021
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1